ISMP
ISMP
Home Support ISMP Newsletters Webinars Report Errors Educational Store Consulting FAQ Tools About Us Contact Us
ISMP
ISMP
ISMP Facebook

SPECIAL ERROR ALERTS

In addition to its medication safety newsletters, ISMP has historically sent out urgent advisories to subscribers about serious errors or information requiring immediate attention to ensure that the healthcare community has the opportunity learn about emerging safety issues in real time.

Beginning in 2009, ISMP joined with the other members of the National Coordinating Council on Medication Error Reporting and Prevention (NCC MERP) to create a National Alert Network (NAN) that broadens the reach of those alerts. The NAN warns healthcare providers through several national distribution channels of the risk for medication errors that have recently caused serious harm or death. The alerts are based on information submitted to the ISMP National Medication Error Reporting Program.

National Alert Network (NAN) Alerts
2014
February 2014 Potential inaccuracy of electronically transmitted medication history information used for medication reconciliation

2013

June 2013 Important change with heparin labels
April 2013 Confusion regarding the generic name of the HER2-targeted drug KADCYLA (ado-trastuzumab emtansine)
January 2013 Remove “glacial” acetic acid now!
2012
April 2012 Proper disposal of fentaNYL patches is critical to prevent accidental exposure
March 2012 Potential for wrong route errors with Exparel (bupivacaine liposome injectable suspension)
2011
June 2011 Risk of potentially fatal overdose with colistimethate
2010
June 2010 EPINEPHrine pre-filled syringe shortage
2009
August 2009 Errors lead to fatal hyponatremia in two healthy children
ISMP Hazard alerts
2009
October 2009 Tamiflu oral suspension shortage contributing to dosing errors
2004
October 2004 ISMP urges immediate replacement of Brethine ampuls with vials!
2003
May 2003 Confusion between tetanusdiphtheria toxoid (Td) and tuberculin purified protein derivative (PPD) led to unnecessary treatment.
2002
December 2002 Methotrexate overdose due to inadvertent administration daily instead of weekly
November 2002 The availability of certain newer needleless IV system connection ports makes it possible to inject fluid into the valve of these connectors with an oral syringe
February 2002 Recurring confusion between tincture of opium and paregoric
2001
August 2001 Asphyxiation possible with syringe tip caps. Do not provide hypodermic syringes to parents for administering oral liquids to children.
August 2001 Look-alike containers of NIMBEX (cisatracurium besylate) injection
June 2001 Infant's Tylenol
March 2001 Succinylcholine substitution during shortages
February 2001 Action needed to avert fatal errors from concomitant use of heparin products
January 2001 Reports related to labeling of the immunosuppressant, RAPAMUNE (sirolimus) unit dose liquid packets.
1998
January 1998 Another Brevibloc® (esmolol) death has occurred
August 1998 Medication errors with certain lipid-based drug products
1997
January 1997 The current issue of Journal of Clinical Oncology includes an abstract which ambiguously states a cisplatin dose.
Novemer 1997 Cisplatin Overdose
1996
April 1996 Sinequan® (doxepin)
June 1996 TRAVASOL Amino Acid Injection in 2000 mL glass containers
September 1996 Captosar® Injection
Resources
Acute Care Main Page
Current Issue
Past Issues
Highlighted articles
Action Agendas - Free CEs
Special Error Alerts
Subscribe
Newsletter Editions
Acute Care
Community/Ambulatory
Nursing
Long Term Care
Consumer
ISMP 17th Annual Cheers Awards
Home | Contact UsEmployment  | Legal Notices | Privacy Policy | Help Support ISMP
Med-ERRS Med-ERRS | MSOMedication Safety Officers Society | Consumer Medication SafetyFor consumers
 ISMP Canada ISMP Canada | ISMP Spain ISMP Spain | ISMP Brasil ISMP Brasil | International Group | Pennsylvania Patient Safety Authority

200 Lakeside Drive, Suite 200, Horsham, PA 19044, Phone: (215) 947-7797,  Fax: (215) 914-1492
© 2014 Institute for Safe Medication Practices. All rights reserved

 
ISMP
ISMP